Texas, 2014Drought in Texas, February 1 to 28, 2014
February 1 to 28, 2014 · NWS CRP · 10 events in 10 counties and zones
Below normal rainfall occurred over all of South Texas during the month of February. Rainfall amounts were 1 to 2 inches below normal over the coastal plains and 1 inch below normal over the Brush Country region.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below normal rainfall occurred over all of South Texas during the month of February. Rainfall amounts were 1 to 2 inches below normal over the coastal plains and 1 inch below normal over the Brush Country region. With soil moisture lacking, severe drought conditions increased in coverage over portions of the Coastal Bend and Victoria Crossroads regions by the end of the month. Extreme drought conditions developed over portions of the Victoria Crossroads and central Coastal Bend by the end of the month.
Stage 1 water restrictions continued for the cities of Corpus Christi, Portland, Ingleside, Gregory, Mathis, Odem, Taft, Alice, Rockport, Point Comfort, and Bishop during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 31, 10:52 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 31, 10:52 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1052 PM CST FRI JAN 31 2014
.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.
&&
.AVIATION...LOW CLOUD/FOG LOOP SHOWS STRATUS COVERING MUCH
OF THE AREA EXCEPT FOR THE WESTERN BRUSH COUNTRY...BUT STILL
A FEW BREAKS ESPECIALLY OVER THE COAST. EXPECT THIS WILL FILL
IN WITH CEILINGS GENERALLY MVFR (1500-2200 FT) TO START THE
EARLY PART OF THE OVERNIGHT PERIOD. CEILINGS WILL LOWER TO
LOWER END OF MVFR BY 08Z-09Z...THEN IFR CIGS/VSBYS WITH
DRIZZLE AND FOG OVER THE COASTAL PLAINS. EXPECT AREAS OF FOG
WILL ALSO REACH LRD AREA BEFORE SUNRISE. CONDITIONS WILL
IMPROVE OUT WEST BY 15-16Z...BUT CEILINGS MAY HOLD ON FOR
AWHILE INTO THE EARLY AFTERNOON ALTHOUGH IMPROVING TO MVFR.
LOW CLOUDS EXPECTED TO RETURN QUICKLY SATURDAY NIGHT WITH
MVFR CIGS REACHING VCT/CRP BY 02Z/04Z SUNDAY RESPECTIVELY.
&&
.PREV DISCUSSION... /ISSUED 902 PM CST FRI JAN 31 2014/
DISCUSSION...DEPTH OF BOUNDARY LAYER MOISTURE IS EXPECTED TO BE
A BIT MORE THAN LAST NIGHT. WITH SOUTHERLY LOW LEVEL FLOW INCREASING
TO 40-45 KNOTS THROUGH THE NIGHT...EXPECT MORE IN THE WAY OF STRATUS
OVER THE COASTAL PLAINS. WITH SATURATED BOUNDARY LAYER AND VEERING
WIND PROFILE WITH SOUTHEAST WINDS AT THE SURFACE TO SOUTHERLY AT
925 MB...MAY EVEN SEE PATCHY LIGHT DRIZZLE OVER THE COASTAL PLAINS
LATER TONIGHT. NAM/GFS/SREF ALL SHOW VERY LIGHT AMOUNTS OF QPF FOR
THIS AREA OVERNIGHT INTO SATURDAY MORNING. FORECAST SOUNDINGS SHOW
THAT AREAS OF FOG WILL BE POSSIBLE OVER THE BRUSH COUNTRY WHERE
THE LOW LEVEL FLOW WILL BE WEAKER AND THE BOUNDARY LAYER MOISTURE
DEPTH IS SHALLOW.
MARINE...SEA FOG HAS BEEN SLOWER TO DEVELOP BUT DEWPOINT TEMPS
IN THE UPPER 60S OVER THE OFFSHORE WATERS CONTINUE TO MOVE TOWARD
THE COOLER SHELF WATERS AND BAYS. TEMPS HAVE FALLEN TO THE LOWER
60S AT PORT ARANSAS AND ROCKPORT WITH NEAR 100 PERCENT HUMIDITY
FOG BEGINNING TO REDUCE VISIBILITY. EXPECT AREAS OF SEA FOG WILL
CONTINUE TO DEVELOP AND WILL CONTINUE THROUGH THE NIGHT INTO
SATURDAY MORNING. WILL NOT CHANGE THE CURRENT DENSE FOG ADVISORY
FOR THE BAYS AND NEARSHORE WATERS. WINDS CONTINUE TO SLOWLY RISE
OVER THE OFFSHORE WATERS. AS LOW LEVEL JET INCREASES TO 40 KNOTS
OVER THE GULF WATERS...EXPECT WINDS WILL REACH SCA CRITERIA. NO
CHANGE TO CURRENT SCA.
PREV DISCUSSION... /ISSUED 532 PM CST FRI JAN 31 2014/
DISCUSSION...UPDATED FOR 00Z AVIATION.
AVIATION...TOUGH FORECAST ONCE AGAIN THIS EVENING WITH EXPECTED
FOG DEVELOPMENT OVERNIGHT. TIMING OF THE STRATUS/FOG WILL BE THE
ISSUE OVERNIGHT...BUT THINK MAINLY CLOSE TO MIDNIGHT BEFORE WE SEE
LOWERING LOWERING FLIGHT CATEGORY...EXCEPT MAYBE VCT WHERE CLOUDS
ARE CURRENTLY IN PLACE. THINK MOST SITES WILL HAVE AT LEAST A TIME
OF MVFR...WITH A POTENTIAL FOR SOME IFR NEAR SUNRISE. LESS
CONFIDENCE FOR LRD THAN OTHER SITES. LOOKS TO BE WINDY AGAIN
TOMORROW AM...BUT MAY IMPROVE MID TO LATE AFTERNOON AS LLJ SHIFTS
EASTWARD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 64 75 65 75 40 / 10 10 10 30 10
VICTORIA 63 73 64 65 37 / 10 20 20 50 10
LAREDO 62 82 63 73 41 / 10 10 10 20 10
ALICE 65 78 64 74 39 / 10 10 10 30 10
ROCKPORT 62 70 65 70 39 / 10 10 20 40 10
COTULLA 60 78 61 63 34 / 10 10 10 20 10
KINGSVILLE 65 77 64 79 40 / 10 10 10 30 10
NAVY CORPUS 62 71 65 70 43 / 10 10 10 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
DENSE FOG ADVISORY UNTIL NOON CST SATURDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
TMT/89...AVIATIONHazardous weather outlook, Jan 31, 5:23 AM CST, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
523 AM CST FRI JAN 31 2014
TXZ229>234-239>247-011130-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
523 AM CST FRI JAN 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
PATCHY DENSE FOG WITH VISIBILITIES AT OR LESS THAN ONE-QUARTER OF
A MILE WILL DISSIPATE SHORTLY AFTER SUNRISE THIS MORNING ACROSS
THE COASTAL COUNTIES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-011130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
523 AM CST FRI JAN 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
PATCHY SEA FOG WILL BE POSSIBLE TODAY MAINLY NORTH OF PORT ARANSAS
AND THEN TONIGHT ACROSS AREAS BOTH NORTH AND SOUTH OF PORT
ARANSAS. VISIBILITIES AROUND 1 NAUTICAL MILE OR LESS WILL BE
POSSIBLE...ESPECIALLY TONIGHT TO THE NORTH OF PORT ARANSAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PATCHY SEA FOG WITH VISIBILITIES AROUND 1 NAUTICAL MILE OR LESS
WILL BE POSSIBLE ON SATURDAY ACROSS THE BAYS AND NEARSHORE WATERS
OUT TO 20 NAUTICAL MILES. SMALL CRAFT ADVISORIES MAY BECOME
NECESSARY ON SUNDAY NIGHT BEHIND A COLD FRONT AND AGAIN WEDNESDAY
INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Drought, Aransas
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Severe drought spread through the entire county by the end of the month.
Drought, Bee
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Severe drought spread through the entire county by the end of the month.
Drought, Refugio
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Refugio forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought spread through the entire county by the end of the month.
Drought, Calhoun
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Severe drought developed over the entire county by the end of the month.
Drought, Goliad
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Extreme drought developed over the northern portion of the county by the end of the month, with severe drought forming over the southern portion.
Drought, Victoria
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Extreme drought developed over the northwestern portion of the county by the end of the month, with severe drought forming over the southern portion.
Drought, Nueces
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Nueces forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Extreme drought developed over the northwestern portion of the county by the end of the month, with severe drought persisting over the rest of the county.
Drought, San Patricio
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- San Patricio forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Extreme drought developed over the western portion of the county by the end of the month, with severe drought persisting over the rest of the county.
Drought, Live Oak
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Severe drought formed over the southeastern portion of the county.
Drought, Jim Wells
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Severe drought formed over the northeastern portion of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in New Mexico, February 1 to 28, 201432 events
- Drought in Texas, February 1 to 28, 201423 events
- Winter Storm and Winter Weather in Indiana, February 1 to 2, 201420 events
- Drought in Oklahoma, February 1 to 28, 201420 events
- Drought in Texas, February 1 to 28, 201415 events
- Drought in Texas, February 1 to 28, 201415 events
- Drought in Nebraska, February 1 to 28, 201415 events
- Drought in Kansas, February 1 to 28, 201413 events
- Drought in Texas, February 1 to 28, 201413 events
- Winter Storm and Heavy Snow in Illinois, February 1, 201411 events
- Drought in California, February 1 to 28, 201411 events
- Avalanche in Wyoming, February 1, 20141 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501861, 501862, 501864, 501865, 501866, 501867, 501868, 501869, 501870, 501871.